Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 231, NWS Shreveport, LA

August 12, 2016Bienville Parish, Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 12, 2016, 4:42 PM CDT for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 4:42 PM CDT (21:42 UTC)
Expired
Aug 12, 2016, 5:30 PM CDT
In force
48 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

807 
WUUS54 KSHV 122142
SVRSHV
LAC013-015-119-122230-
/O.NEW.KSHV.SV.W.0231.160812T2142Z-160812T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHEASTERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHEASTERN WEBSTER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 530 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTHWEST
  OF HEFLIN...OR JUST SOUTH OF DUBBLERY...MOVING SOUTH SOUTHWEST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MINDEN...RINGGOLD...SIBLEY...DUBBERLY...HEFLIN...CASTOR...
  JAMESTOWN...NOLES LANDING...LAKE BISTINEAU SOUTH...OGDEN...
  PLUM ORCHARD LANDING...ADA AND LAKE BISTINEAU NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3223 9314 3225 9333 3232 9352 3261 9328
      3258 9318 3255 9310
TIME...MOT...LOC 2140Z 017DEG 17KT 3248 9323 

HAIL...<.75IN
WIND...60MPH
 
$$

15
1 follow-up statement
158 
WWUS54 KSHV 122218
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT FRI AUG 12 2016

LAC015-119-122228-
/O.CAN.KSHV.SV.W.0231.000000T0000Z-160812T2230Z/
BOSSIER LA-WEBSTER LA-
518 PM CDT FRI AUG 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOSSIER AND
SOUTHEASTERN WEBSTER PARISHES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3223 9314 3225 9333 3228 9339 3240 9331
      3240 9323 3237 9312
TIME...MOT...LOC 2218Z 014DEG 18KT 3228 9329 

$$

LAC013-122230-
/O.CON.KSHV.SV.W.0231.000000T0000Z-160812T2230Z/
BIENVILLE LA-
518 PM CDT FRI AUG 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN BIENVILLE PARISH...

AT 518 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RINGGOLD...OR
23 MILES SOUTH OF MINDEN...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RINGGOLD...CASTOR AND JAMESTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3223 9314 3225 9333 3228 9339 3240 9331
      3240 9323 3237 9312
TIME...MOT...LOC 2218Z 014DEG 18KT 3228 9329 

HAIL...<.75IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:38 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 12, 2:38 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
238 PM CDT FRI AUG 12 2016

.DISCUSSION...
Showers and thunderstorms increasing in coverage across much
Northeast Louisiana with a complex of thunderstorms also
developing west of Mccurtain county in Southeast Oklahoma along a
weak frontal boundary.

A heat advisory remains in effect through the remainder of the
afternoon. This should be the final day of treacherous heat index
values as cloud cover and precipitation are forecast to increase
ahead of an approaching disturbance from Mississippi.

Went ahead and issued a flash flood watch for portions of North-
Central Louisiana through Sunday morning. Current model guidance
suggests rainfall totals of 6 to 8 inches possible across these
areas through the early part of the weekend. Main impacts will be
swollen streams and rivers and high water in areas prone to
flooding.

Disturbance to continue to migrate westward on Sunday but looks to
be picked up by approaching trough across central Texas. Rainfall
axis is forecast to shift to a Lufkin to Texarkana line late in
the weekend and through much of next week. By the middle of next
week much of Southwest Arkansas could receive up to 4 inches of
rain.

Otherwise, mild temperatures expected through much of the forecast
period with highs ranging from the mid 80s to the lower 90s each
day.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  91  75  84 /  40  70  80  80
MLU  76  84  74  86 /  80  80  80  70
DEQ  77  87  74  81 /  60  60  70  80
TXK  77  89  74  82 /  40  70  70  80
ELD  76  84  74  83 /  50  70  70  80
TYR  78  95  75  84 /  30  60  60  70
GGG  79  93  75  84 /  30  60  70  80
LFK  79  94  76  85 /  20  70  80  80

&&

.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>004-010>012-
     017.

     Flash Flood Watch through Sunday morning for LAZ018>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

05
Hazardous weather outlook, Aug 12, 11:47 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT FRI AUG 12 2016

ARZ050-051-059>061-070>073-LAZ001>004-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-
BIENVILLE-SABINE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1147 AM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY HOT AND HUMID AIRMASS WILL REMAIN ACROSS THE REGION THIS
AFTERNOON RESULTING IN HIGH HEAT INDICES. AS A RESULT...A HEAT
ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. WITH DAYTIME
HEATING...EXPECT THE DEVELOPMENT OF SCATTERED STRONG
THUNDERSTORMS...SOME OF WHICH WILL PRODUCE STRONG WIND GUSTS ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THIS WEEKEND
THROUGH MUCH OF THE UPCOMING WORK WEEK. SOME OF THIS RAINFALL
COULD BE HEAVY AT TIMES...ESPECIALLY THIS WEEKEND INTO EARLY NEXT
WEEK. SOME OF THESE STORMS DURING THE AFTERNOON HOURS WILL BE
STRONG IN INTENSITY AS WELL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR
TONIGHT.

LAZ005-006-013-014-018>022-131700-
LINCOLN-UNION-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-
1147 AM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED TO NUMEROUS TODAY
THROUGH TONIGHT AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUR
WAY FROM SOUTHEAST LOUISIANA. SOME OF THIS RAINFALL COULD BECOME
LOCALLY HEAVY THIS AFTERNOON INTO THE OVERNIGHT HOURS WITH STRONG
WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE INTO THE
WEEKEND. LOW AREA FLOODING CAN BE EXPECTED...ESPECIALLY ACROSS
FLOOD PRONE AREAS. THE HIGH RAIN CHANCES WILL CONTINUE THROUGH AT
LEAST THE FIRST HALF OF THE UPCOMING WORK WEEK AS WELL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR
TONIGHT.

05

In the hours before

Special weather statement, Aug 12, 4:35 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT FRI AUG 12 2016

LAZ002-003-012-122215-
BOSSIER LA-WEBSTER LA-BIENVILLE LA-
435 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BIENVILLE...SOUTHEASTERN
BOSSIER AND SOUTHEASTERN WEBSTER PARISHES UNTIL 515 PM CDT...

AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DUBBERLY...OR 9 MILES SOUTH OF MINDEN...MOVING SOUTH
SOUTHWEST AT 20 MPH.

STRONG WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...RINGGOLD...SIBLEY...DUBBERLY...HEFLIN...CASTOR...
JAMESTOWN...NOLES LANDING...LAKE BISTINEAU SOUTH...OGDEN...
PLUM ORCHARD LANDING...ADA AND LAKE BISTINEAU NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3221 9316 3235 9351 3265 9327 3262 9318
      3259 9318 3258 9307
TIME...MOT...LOC 2135Z 017DEG 18KT 3249 9322

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:22 AM CDTHeat AdvisorySHVBienville, Claiborne, Red River, Sabine, Webster16 hr
Aug 12, 1:36 PM CDTFlash Flood WatchSHVCaldwell, Grant, LaSalle, Natchitoches, Sabine, Winn49 hr
Aug 12, 4:35 PM CDTSpecial Weather StatementSHVBienville40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.